Hail, Hamblen
- When
- August 11, 6:40 PM EST
- Where
- Hamblen County, 4 mi NE of Morristown
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.250, -83.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 11, 2:00 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SAT AUG 11 2001 MODELS CONTINUE TO BE IN DECENT AGREEMENT ON THE BIG PICTURE. APPEARS WEAK FRONTAL BOUNDARY MAY FINALLY SAG INTO OUR AREA BY SUNDAY EVENING. PLENTY OF MOISTURE STILL OVER THE AREA AS PRECIPITABLE WATER VALUES STILL GENERALLY AROUND 1.75 INCHES. WITH NO SIGNIFICANT FORCING TONIGHT...WILL UNDERCUT MOS POPS AND JUST GO WITH A CHANCE. WILL GO LIKELY ON SUNDAY AS FRONT APPROACHES. CHANCE POPS LOOK OK FOR SUNDAY NIGHT AND MONDAY. FRONTAL BOUNDARY MAY MAKE IT SOUTH AND EAST OF OUR FORECAST AREA MONDAY...BUT LOW LEVEL DRYING WILL BE HARD TO COME BY. WILL GENERALLY USE A BLEND OF GUIDANCE TEMPS. PRELIMINARY NUMBERS FOLLOW: CHA 72 87 72 87 / 50 60 40 40 TYS 71 85 71 85 / 50 60 40 40 TRI 69 83 68 83 / 40 60 40 40 OQT 71 86 71 86 / 50 60 40 40 .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-121000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SAT AUG 11 2001 ...VERY HEAVY RAINFALL POSSIBLE WITH A FEW THUNDERSTORMS THIS EVENING THROUGH SUNDAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA... A MOIST...TROPICAL AIRMASS WILL REMAIN OVER THE AREA THROUGH SUNDAY. AN UPPER LEVEL TROUGH AND THE SLOW APPROACH OF A WEAK COLD FRONT FROM THE OHIO VALLEY WILL HELP TO TRIGGER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS. WITH THE GROUND IN MANY AREAS ALREADY WET...THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL RADIO OR TELEVISION STATION...FOR LATER UPDATES AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.
The Knoxville radar (KMRX), 18 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268514.